Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 41, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 22, 2019, 10:21 PM CDT for 5 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2019, 10:21 PM CDT (03:21 UTC)
- Expired
- Jun 23, 2019, 4:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell County, MO, Carroll County, MO, Daviess County, MO, Livingston County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 71 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2860 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.6
The text
As transmitted.
975
WGUS53 KEAX 230321
FFWEAX
MOC025-033-061-117-177-230915-
/O.NEW.KEAX.FF.W.0041.190623T0321Z-190623T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1021 PM CDT Sat Jun 22 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Southeastern Daviess County in north central Missouri...
Ray County in west central Missouri...
Carroll County in north central Missouri...
Caldwell County in north central Missouri...
Southern Livingston County in north central Missouri...
* Until 415 AM CDT.
* At 1020 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 3 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Chillicothe, Richmond, Lexington, Carrollton, Lawson, Hamilton,
Braymer, Orrick, Norborne, Polo, Hardin, Breckenridge, Henrietta,
Crystal Lakes, Kingston, Wheeling, Utica, Cowgill, Woods Heights
and Rayville.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3983 9336 3959 9335 3928 9345 3929 9348
3927 9350 3922 9350 3925 9365 3921 9371
3921 9385 3916 9399 3917 9399 3921 9398
3919 9403 3915 9403 3914 9410 3918 9419
3921 9417 3943 9421 3954 9414 3984 9408
$$
BarhamWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:24 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 22, 6:24 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
624 PM CDT Sat Jun 22 2019
.Discussion...
Issued at 357 PM CDT SAT JUN 22 2019
Severe weather along with possible flash flooding will be the main
concerns heading into this evening and overnight...
Severe thunderstorm watch 426 now in effect for the western half
of our fcst area as dewpoints in the low- to mid 70s combined
with temperatures in the middle to upper 80s, have led to rapid
destabilizion across our area. Latest SPC Mesoanalysis shows an
MLCAPE axis of 5000+ J/kg extending north across our region this
afternoon, with some residual capping still noted across far
northwest Missouri and east-central Missouri behind an outflow
boundary from earlier MCS activity. Main limiting factor so far
today has been a lack of synoptic-scale forcing, however regional
GOES-16 water vapor imagery continues to show a compact shortwave
trough lifting north through the southern Plains this afternoon.
In addition, surface analysis shows main cold front slowly
approaching our area from the northwest this afternoon, with
visible satellite clearly showing the aforementioned outflow
boundary extending from near Liberty south through the Missouri
Ozarks. These surface features, combined with the approaching
upper shortwave, will be the focus for developing convection
across western Missouri and eastern Kansas in the next hour or
two. Fcst soundings show fat CAPE profiles through the vertical
with high amounts of instability noted in the hail growth region
which is most likely in response to nearly dry adiabatic lapse
rates in the mid-levels resulting from a migrating EML plume
which is now in-place over the central Plains and adjoining lower
Missouri Vly. This dry mid-level air will also support strong
damaging wind gusts with storms that develop across the area later
this afternoon, which can be seen on latest SPC Mesoanalysis
DCAPE fcsts which highlight 1000+ J/kg across portions of the
area. While the tornado threat appears lower than the hail and
strong wind threat, regions near residual boundaries will need to
be watched closely as these areas often times support higher
amounts of low-level vorticity generation.
After convection develops, its expected to slowly move from west
to east across the fcst area. Another concern heading into the
overnight period will be the possibility of heavy rain and flash
flooding as PWAT values increase to 2" across a large portion of
the area. In fact, latest CIRA Advected Layered Precipitable
Water satellite imagery shows a corridor of higher mid- and
upper-level moisture heading north from the southern Plains this
afternoon, which further supports the idea that rainfall overnight
can be very efficient with such a warm and moist airmass in-place
over the area. Combine this with wet soil conditions from heavy
rainfall in previous days, we could be looking at an increased
flash flood threat later tonight and early Sunday. As a result of
these concerns, have elected to hoist another flash flood watch
which will remain in effect through Sunday evening for the entire
forecast area.
Unfortunately, shower and storm activity will likely continue for
a large part of the day on Sunday as the main cold front finally
starts to move through the region. Severe wx will remain a concern
through the day thanks to abundance of instability thanks to such
a moist pre-frontal airmass. Fortunately, rain chances should
start coming to an end through the overnight hours into Monday
morning as the front starts clearing the area.
Cooler and less humid air looks to finally move back into the
area on Monday as region will reside in a post frontal airmass.
Some lingering shwrs and storms will be possible through the day
as instability type shwrs/storms may develop across northern
Missouri as main upper low passes to our north. Drier and less
humid air looks to then remain in-place through at least mid-week
as high pressure settles south over the area.
&&
.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 624 AM CDT SAT JUN 22 2019
Main concerns heading forward this evening will be ongoing
storms chances through the overnight hours. Expect storms to
impact all terminals this evening with widespread MVFR/IFR
restrictions possible as activity moves through the area. Variable
wind speeds up to 50 kts (possibly higher) will be possible with
the strongest storms. With time, storm activity should begin to
move east of the region after the 06z time frame, with widespread
MVFR cigs likely in the storm's wake. There is a possibility that
cigs fall below IFR thresholds during the early morning hours,
but will address those concerns with the 06z issuance if
confidence increases.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through late Sunday night for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through late Sunday night for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...32
Aviation...32Hazardous weather outlook, Jun 22, 12:44 PM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 1244 PM CDT Sat Jun 22 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231745- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 1244 PM CDT Sat Jun 22 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Severe storms are possible later this afternoon into tonight across the entire area. All modes of severe are possible including damaging winds, large hail, and a tornado or two. In addition, heavy rain is expected with these storms which could lead to flash flooding as well as additional river flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Multiple rounds of storms are possible Sunday with some lingering storms in the morning and then redevelopment in the afternoon. The storms in the afternoon could become severe with large hail, damaging winds, and a few tornadoes possible. By Monday there could be 2 to 3 inches of rainfall over the region with some areas seeing localized amounts higher than that, mainly north of the Missouri River. This will likely aggravate river flooding and may cause some flash flooding issues. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 22, 9:59 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
959 PM CDT Sat Jun 22 2019
KSZ057-060-105-MOZ043-230345-
Johnson KS-Miami KS-Linn KS-Cass MO-
959 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR MIAMI...NORTHWESTERN LINN...
SOUTHERN JOHNSON AND NORTHWESTERN CASS COUNTIES UNTIL 1045 PM CDT...
At 958 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Overland Park to near Richmond. Movement was
east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Olathe, Belton, Raymore, Gardner, Paola, Spring Hill, Osawatomie,
Louisburg, Edgerton, Cleveland, Parker, Fontana, Hillsdale, Chiles,
Bucyrus, Clare, Stillwell, Wagstaff and Beagle.
This includes Interstate 35 in Kansas between mile markers 200 and
214.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
east central Kansas...and west central Missouri.
LAT...LON 3824 9508 3826 9506 3888 9506 3881 9445
3821 9495
TIME...MOT...LOC 0258Z 279DEG 36KT 3897 9467 3843 9520
WelshLocal storm report, Jun 22, 10:02 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1002 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM FLASH FLOOD 1 NE LANSING 39.26N 94.88W
06/22/2019 LEAVENWORTH KS EMERGENCY MNGR
K-5 IS UNDERWATER DUE TO SEVENMILE CREEK.
&&Local storm report, Jun 22, 10:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 2 S BASEHOR 39.12N 94.94W
06/22/2019 LEAVENWORTH KS EMERGENCY MNGR
1 FOOT OF WATER OVER THE ROADWAY IN SOUTH
BASEHOR ON 155TH 1/4 SOUTH OF STATE AVE.
&&Local storm report, Jun 22, 10:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1010 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLASH FLOOD 3 W GALLATIN 39.92N 94.02W
06/22/2019 DAVIESS MO EMERGENCY MNGR
WATER OVER HIGHWAY 6.
&&Local storm report, Jun 22, 10:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD 1 SSW BASEHOR 39.13N 94.95W
06/22/2019 LEAVENWORTH KS EMERGENCY MNGR
2 FOOT OF WATER OVER 158TH AND PARALLEL IN
BASEHOR.
&&Special weather statement, Jun 22, 10:20 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1020 PM CDT Sat Jun 22 2019
KSZ057-060-MOZ030-037-038-043-044-053-230345-
Miami KS-Linn KS-Bates MO-Cass MO-Ray MO-Johnson MO-Lafayette MO-
Jackson MO-
1020 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MIAMI...NORTHERN LINN...
CASS...NORTHWESTERN BATES...SOUTHWESTERN RAY...SOUTHWESTERN
LAFAYETTE...SOUTHEASTERN JACKSON AND NORTHWESTERN JOHNSON COUNTIES
UNTIL 1045 PM CDT...
At 1020 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Orrick to Parker. Movement was east
at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Independence, Lee's Summit, Blue Springs, Grandview, Belton, Raymore,
Grain Valley, Harrisonville, Pleasant Hill, Oak Grove, Odessa,
Greenwood, Lexington, Peculiar, Louisburg, Buckner, Lake Lotawana,
Pleasanton, La Cygne and Archie.
This includes the following highways...
Interstate 70 in Missouri between mile markers 17 and 44.
Interstate 470 between mile markers 5 and 15.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
east central Kansas...and west central Missouri.
LAT...LON 3824 9507 3831 9506 3874 9467 3874 9461
3880 9461 3924 9411 3918 9367 3814 9465
TIME...MOT...LOC 0320Z 287DEG 33KT 3928 9407 3834 9496
WelshThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:00 PM CDT | Special Weather Statement | EAX | Caldwell, Clinton | 30 min |
| Jun 22, 7:01 PM CDT | Areal Flood Advisory | EAX | Daviess, DeKalb, Harrison, Mercer | 3 hr |
| Jun 22, 7:07 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Grundy and 4 more | 38 min |
| Jun 22, 7:15 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 30 min |
| Jun 22, 7:43 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Grundy, Harrison, Linn and 5 more | 32 min |
| Jun 22, 7:59 PM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 22 hr |
| Jun 22, 7:59 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 49 hr |
| Jun 22, 7:59 PM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| Jun 22, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 23 min |
| Jun 22, 8:13 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Carroll, Chariton, Grundy, Linn, Livingston and 6 more | 47 min |
| Jun 22, 8:40 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| Jun 22, 8:46 PM CDT | Special Weather Statement | EAX | Buchanan, Platte | 29 min |
| Jun 22, 8:48 PM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Livingston and 1 more | 12 hr |
| Jun 22, 8:59 PM CDT | Special Weather Statement | EAX | Adair, Macon, Schuyler | 31 min |
| Jun 22, 9:03 PM CDT | Special Weather Statement | EAX | Atchison, Nodaway | 27 min |
| Jun 22, 9:11 PM CDT | Special Weather Statement | EAX | Caldwell, Clay, Clinton | 34 min |
| Jun 22, 9:18 PM CDT | Flash Flood Warning | EAX | Buchanan, Cass, Clay, Clinton, Jackson, Platte | 6 hr |
| Jun 22, 9:49 PM CDT | Special Weather Statement | EAX | Clay, Jackson, Ray | 41 min |
| Jun 22, 10:05 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 37 hr |
| Jun 22, 10:05 PM CDT | River Flood Warning | EAX | Ray | 55 hr |
| Jun 22, 10:05 PM CDT | River Flood Warning | EAX | Clay, Jackson, Platte | 4 days |
| Jun 22, 10:20 PM CDT | Special Weather Statement | EAX | Cass, Jackson, Lafayette | 25 min |
| Jun 22, 10:27 PM CDT | River Flood Warning | EAX | Clay, Ray | 34 hr |
| Jun 22, 10:28 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson | 32 min |
| Jun 22, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry, Johnson, Pettis | 47 min |
| Jun 22, 10:59 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis | 31 min |
| Jun 22, 11:24 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Henry, Johnson, Lafayette, Pettis, Saline | 36 min |
| Jun 22, 11:31 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Linn, Livingston, Macon | 6 hr |
| Jun 22, 11:49 PM CDT | Special Weather Statement | EAX | Cooper, Howard | 41 min |
| Jun 22, 11:59 PM CDT | Special Weather Statement | EAX | Pettis | 31 min |
| Jun 23, 12:14 AM CDT | Special Weather Statement | EAX | Adair | 46 min |
| Jun 23, 12:27 AM CDT | Areal Flood Advisory | EAX | Bates, Henry | 14 hr |
| Jun 23, 12:48 AM CDT | Special Weather Statement | EAX | Randolph | 42 min |
| Jun 23, 12:57 AM CDT | River Flood Warning | EAX | Clay, Platte | 34 hr |
| Jun 23, 1:40 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 16 hr |
| Jun 23, 4:12 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Daviess, Livingston, Ray | 4 hr |
| Jun 23, 5:21 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Linn, Livingston, Macon | 3 hr |
| Jun 23, 5:41 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 45 hr |
| Jun 23, 6:46 AM CDT | River Flood Warning | EAX | Bates | 7 days |
| Jun 23, 7:51 AM CDT | Special Weather Statement | EAX | Bates, Cass | 39 min |
| Jun 23, 8:13 AM CDT | Areal Flood Warning | EAX | Adair, Andrew, Buchanan, Caldwell, Carroll, Chariton and 19 more | 12 hr |
| Jun 23, 8:46 AM CDT | River Flood Warning | EAX | Jackson | 27 hr |
| Jun 23, 8:52 AM CDT | River Flood Warning | EAX | Jackson | 5 hr |
| Jun 23, 9:20 AM CDT | Areal Flood Advisory | EAX | Cass, Clay, Henry, Jackson, Johnson, Lafayette and 1 more | 4 hr |
| Jun 23, 11:53 AM CDT | River Flood Warning | EAX | Jackson | 9 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.